Martiniano Eguia ; Francisco Soulignac - Disimplicial arcs, transitive vertices, and disimplicial eliminations

dmtcs:2131 - Discrete Mathematics & Theoretical Computer Science, September 15, 2015, Vol. 17 no.2 -
Disimplicial arcs, transitive vertices, and disimplicial eliminationsArticle

Authors: Martiniano Eguia 1; Francisco Soulignac 2,3

In this article we deal with the problems of finding the disimplicial arcs of a digraph and recognizing some interesting graph classes defined by their existence. A <i>diclique</i> of a digraph is a pair $V$ &rarr; $W$ of sets of vertices such that $v$ &rarr; $w$ is an arc for every $v$ &isin; $V$ and $w$ &isin; $W$. An arc $v$ &rarr; $w$ is <i>disimplicial</i> when it belongs to a unique maximal diclique. We show that the problem of finding the disimplicial arcs is equivalent, in terms of time and space complexity, to that of locating the transitive vertices. As a result, an efficient algorithm to find the bisimplicial edges of bipartite graphs is obtained. Then, we develop simple algorithms to build disimplicial elimination schemes, which can be used to generate bisimplicial elimination schemes for bipartite graphs. Finally, we study two classes related to perfect disimplicial elimination digraphs, namely weakly diclique irreducible digraphs and diclique irreducible digraphs. The former class is associated to finite posets, while the latter corresponds to dedekind complete finite posets.

Volume: Vol. 17 no.2
Section: Graph Theory
Published on: September 15, 2015
Submitted on: July 27, 2014
Keywords: bisimplicial edges of bipartite graphs,disimplicial arcs,dedekind digraphs,transitive digraphs,diclique irreducible digraphs,bisimplicial elimination schemes,disimplicial elimination schemes,[INFO.INFO-DM] Computer Science [cs]/Discrete Mathematics [cs.DM]

Consultation statistics

This page has been seen 438 times.
This article's PDF has been downloaded 345 times.